Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 3, 2007, 10:49 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 10:49 AM MDT (16:49 UTC)
- Expired
- May 3, 2007, 5:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 031649 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1049 AM MDT THU MAY 3 2007 IDZ017-020-021-032300- /O.NEW.KPIH.WI.Y.0007.070503T1649Z-070503T2300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 1049 AM MDT THU MAY 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUST ABOVE 45 MPH WILL BLOW ACROSS THE SNAKE RIVER PLAIN AND THE EASTERN MAGIC VALLEY TODAY. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KPIH 032253 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 453 PM MDT THU MAY 3 2007 IDZ017-020-021-040000- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-070503T2300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 453 PM MDT THU MAY 3 2007 ...WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. THE STRONG PRESSURE GRADIENT THAT BROUGHT STRONG WINDS TO THE SNAKE RIVER PLAIN HAS BEGUN TO WEAKEN OVER THE PAST SEVERAL HOURS. AREAS ACROSS THE ARCO DESERT AND NEAR THE POCATELLO REGIONAL AIRPORT CONTINUE TO SEE WINDS NEAR THE LOW END OF WIND ADVISORY CRITERIA OF 30 T0 35 MPH SUSTAINED. ELSEWHERE...WINDS HAVE DROPPED BELOW ADVISORY LEVELS. OVER THE NEXT HOUR WINDS WILL DROP BELOW ADVISORY LEVELS AT ALL LOCATIONS...THUS WILL ALLOW THE ADVISORY TO EXPIRE AT 5 PM. WINDS WILL NOT BECOME CALM HOWEVER...WITH 20 TO 30 MPH SUSTAINED AND FREQUENT GUSTS TO NEAR 40 MPH STILL LIKELY FOR MUCH OF THE LOWER SNAKE PLAIN THROUGHOUT THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 3, 10:45 AM MDT, 4 minutes earlier.
Area forecast discussion, May 3, 10:45 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1045 AM MDT THU MAY 3 2007 .DISCUSSION...SHORT TERM. SFC WINDS PICKING UP IN THE SNAKE RIVER PLAIN LATER THIS MORNING. AS CLOUD COVER BREAKS UP FROM W TO EAST TODAY...WINDS ALOFT MIXING DOWN SHOULD PUSH WINDS ABOVE ADVISORY CRITERIA OVER A WIDER AREA. WINDS SHOULD BEGIN TO DIMINISH SOMEWHAT BY LATE AFTERNOON. .PREVIOUS DISCUSSION...THURSDAY THROUGH SUNDAY. SURFACE COLD FRONT THAT PASSED THRU CWA WED EVENING LOCATED ALONG KRIW TO KSLC LINE THIS MORNING. POST FRONTAL PRESSURE GRADIENT OF 8MB ACROSS SRN IDAHO IS CONTINUING TO GENERATE WINDS OF 25 TO 35 MPH ACROSS SNAKE RIVER PLAIN. WITH GRADIENT SLOW TO LOOSEN AND GOOD THERMAL MIXING THIS AFTERNOON EXPECT WINDS TO REMAIN BREEZY UNTIL THURS EVENING. WINDS MAY APPROACH ADVISORY LEVEL BUT HOLDING OFF ON ISSUANCE FOR NOW. MEANWHILE...UPPER LEVEL TROF FROM FILLING LOW CENTER OFF BC COAST HAS EVOLVED INTO NEGATIVE TILT ORIENTATION WITH BROAD AREA OF LOW AND MID LEVEL MOISTURE ROTATING NORTHWARD FROM UTAH INTO CWA. RESULT HAS BEEN WIDESPREAD LIGHT RAIN/SNOW ACROSS MOST OF THE REGION AS COLDER AIR SETTLES IN. MODELS IN AGREEMENT THAT MOIST FLOW AND PRECIP WILL CONTINUE TODAY...GRADUALLY ENDING BY THIS EVENING AS UPPER TROF MOVES INTO WRN MONTANA. SECONDARY VORTICITY CENTER CURRENTLY SLIDING DOWN BACKSIDE OF UPPER TROF NEAR 130W WILL DRIVE SOUTHWARD AND FORM A CLOSED UPPER LOW IN CENTRAL UTAH ON FRIDAY. THIS WILL KEEP BULK OF MOISTURE AND PRECIP CONFINED TO MAINLY FAR SOUTHEAST IDAHO AS LOW EXITS INTO COLORADO ON SATURDAY. POSITION OF LOW WILL ALSO SET UP FAVORABLE SURFACE PRESSURE GRADIENT ACROSS SOUTHERN IDAHO FOR ANOTHER ROUND OF NEAR ADVISORY WINDS...THIS TIME FROM THE NORTHEAST..FOR SNAKE PLAIN LOCATIONS ON FRIDAY. UPPER LEVEL RIDGING THEN BUILDS IN FROM THE PACNW LATE SATURDAY INTO SUNDAY...BRINGING DRIER CONDITIONS WITH TEMPERATURES BEGINNING TO WARM BACK TO NEAR CLIMO VALUES. .LONG TERM...MONDAY THROUGH NEXT THURSDAY. AS COMPARED TO LAST 48 HRS...EUROPEAN AND ENSEMBLE MODELS A LITTLE MORE IN SYNC WITH GFS AS TO DEVELOPMENT OF UPPER LEVEL RIDGING OVER CWA FOR THE EXTENDED PERIOD. RIDGE AXIS WILL MAKE SLOW PROGRESS ACROSS GREAT BASIN BY MIDWEEK...BRINGING RETURN TO SOUTHWESTERLY FLOW ALOFT AND RESULTANT WARMING TREND OVER THE REGION. SHTWV TROFS EMBEDDED IN THE FLOW MAY BRING INCREASED CHANCE FOR -SHRA ACROSS CENTRAL MTNS AND NORTHERN SNAKE PLAIN WED AFTERNOON AND THURS BUT SRN PORTION OF CWA SHOULD REMAIN DRY. WARANAUSKAS && .FIRE WEATHER...PACIFIC STORM SYSTEM WILL LINGER OVER THE EASTERN IDAHO FIRE DISTRICT THROUGH SATURDAY. COOL AND UNSETTLED CONDITIONS WILL GRADUALLY DIMINISH FRIDAY NIGHT THROUGH SATURDAY AS THE LOW MOVES INTO THE PLAINS. MEANWHILE...THE BEST CHANCE FOR WETTING RAINS WILL BE TODAY...ALONG WITH WINDY CONDITIONS PARTICULARLY IN THE SNAKE VALLEY AND AT RIDGETOPS. HIGH PRESSURE IS FORECAST TO BEGIN SETTLING INTO THE AREA FRIDAY...BUT MAY PRODUCE WINDY NORTHERLY FLOW ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. AN UPPER RIDGE IS FORECAST TO BUILD INTO THE REGION SUNDAY. DMH && AVIATION...AS A BROAD PACIFIC TROUGH CONTINUES TO AFFECT EASTERN IDAHO TODAY...A MIX OF MVFR AND IFR CONDITIONS WILL REMAIN. A BROAD AREA OF MODERATE RAINFALL MOVING NORTH THROUGH KPIH TOWARD KIDA THIS MORNING...AND WILL CONTINUE TO PUSH NORTH INTO MONTANA THIS AFTERNOON. WIDESPREAD IFR CONDITIONS WILL OCCUR WITH THIS AREA. ELSEWHERE...MVFR CONDITIONS EXIST WITH OCCASIONAL IFR IN RAIN SHOWERS. LITTLE IMPROVEMENT IS EXPECTED UNTIL THIS AFTERNOON WHEN SHOWERS BECOME MORE WIDESPREAD AND CONDITIONS IMPROVE TO VFR WITH OCCASIONAL MVFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR IDZ017-020-021 UNTIL 23Z. SEE BOINPWPIH FOR DETAILS. &&
Hazardous weather outlook, May 3, 5:10 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 510 AM MDT THU MAY 3 2007 IDZ017>025-031-032-041115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 510 AM MDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LIGHT SNOWSHOWERS WILL MOVE THRU THE UPPER SNAKE AND CARIBOU HIGHLANDS TODAY. NO SIGNIFICANT ACCUMULATION IS EXPECTED BUT TRAVELERS MAY ENCOUNTER SLIPPERY ROADS AND REDUCED VISIBILITIES IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF SCATTERED SNOWSHOWERS IS EXPECTED FRIDAY FOR THE CARIBOU AND SOUTHERN HIGHLANDS. HIGH PRESSURE RIDGE BUILDING IN STARTING ON SATURDAY WILL BRING DRY CONDITIONS THRU WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.